Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS Buffalo, NY

July 13, 2025Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2025, 3:23 PM EDT for Lewis County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 3:23 PM EDT (19:23 UTC)
Expired
Jul 13, 2025, 3:56 PM EDT
In force
33 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 34 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WUUS51 KBUF 131923
SVRBUF
NYC049-132030-
/O.NEW.KBUF.SV.W.0063.250713T1923Z-250713T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
323 PM EDT Sun Jul 13 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lewis County in central New York...

* Until 430 PM EDT.

* At 323 PM EDT, a severe thunderstorm was located 8 miles northwest
  of McKeever, or 12 miles west of Old Forge, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lyonsdale, Greig, Port Leyden, Lyons Falls, Soft Maple Reservoir,
  Brantingham, and Sperryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4350 7535 4383 7539 4398 7516 4361 7511
TIME...MOT...LOC 1923Z 242DEG 18KT 4370 7522 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
2 follow-up statements
967 
WWUS51 KBUF 131941
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
341 PM EDT Sun Jul 13 2025

NYC049-132030-
/O.CON.KBUF.SV.W.0063.000000T0000Z-250713T2030Z/
Lewis NY-
341 PM EDT Sun Jul 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...

At 341 PM EDT, a severe thunderstorm was located 7 miles west of Old
Forge, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Soft Maple Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4354 7526 4391 7527 4398 7516 4361 7511
TIME...MOT...LOC 1941Z 242DEG 18KT 4374 7511 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
876 
WWUS51 KBUF 131956
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
356 PM EDT Sun Jul 13 2025

NYC049-132006-
/O.CAN.KBUF.SV.W.0063.000000T0000Z-250713T2030Z/
Lewis NY-
356 PM EDT Sun Jul 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 4354 7526 4391 7527 4398 7516 4361 7511
TIME...MOT...LOC 1952Z 242DEG 18KT 4378 7502 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:12 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 13, 2:12 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
212 PM EDT Sun Jul 13 2025

.SYNOPSIS...
An approaching cold front will generate widespread showers and
thunderstorms through this evening, some of which could produce
strong gusty winds and locally heavy rainfall. In the wake of
the front, drier weather will return along with less humidity.
More heat expected by mid week.

&&

.NEAR TERM /THROUGH MONDAY/...
A very warm and humid airmass resides across the eastern Great Lakes
region this afternoon. An upper level trough over northern Ontario
will move east-northeast help push a cold front into the region.
High moisture content across the region along with strong daytime
heating with dewpoints in the lower 70s resulting in MLCAPE to near
2000 J/kg. Convection increasing quickly along with Lake Erie lake
breeze and ahead of a pre-frontal trough across the Finger
Lakes into the North Country. The deep moisture fields with
precipitable water values in excess of 2 inches will support the
potential for very heavy rain, with the potential for rainfall
rates in excess of 2" per hour, within the heaviest convective
cells. 1-hr FFG of 1.5-2.5" and 3-hr FFG of 2-2.5" extends from
Allegany county to the northern Finger Lakes region, which could
become problematic with slow moving and possible training
storms bringing the elevated risk of localized flash flooding. A
Flood Watch remains in effect for these areas through 5 AM
Monday. Severe risk is also present, despite a relatively weak
shear environment increasing instability and high moisture content
will support the threat for wet microbursts and isolated wind
damaging storms through this evening.

Instability will wane into the evening hours and so will the severe
threat. Training showers and storms could continue through the early
part of tonight with the flash flood threat continuing. Elsewhere,
deep moisture will be present as the cold front slowly works through
the region with showers continuing to be possible overnight.

The upper level trough axis will move through the region with the
cold front finally exiting the eastern edge of the forecast area
Monday. There remains a corridor of deep moisture from the Ohio
Valley into New England, which keeps the chance for showers and
thunderstorms across interior portions of the forecast area. A
convergence zone may develop along the lake plains south of Lake
Ontario and there is a low chance of showers developing by
afternoon. Humidity levels will lower behind the frontal passage.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Primarily zonal mid-level flow across the central to eastern Great
Lakes Monday night will build into a ridge as the next trough dives
south out of the Canadian Rockies and into the northern Plains
Tuesday and into Wednesday. As such, building heights and surface
high pressure will result in drier weather Monday night through
Tuesday night.

A quick paced shortwave trough traveling northeast (across the
central and eastern Great Lakes) within the exit region of the
aforementioned longwave trough Wednesday and Wednesday night will
not only continue to support ample moisture and warmth to advect
northward but also support a weak surface low to pass across the
Great Lakes, supporting increasing chances for showers and
thunderstorms. Additionally as alluded to previously, hot and humid
conditions will be present Wednesday and may warrant heat headlines.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Longwave troughing will be in the midst of crossing the central and
eastern Great Lakes Thursday and Friday before zonal flow returns
for the weekend.

Passage of a shortwave trough and corresponding warm front Thursday
combined with a warm muggy airmass in place will support showers and
thunderstorms to spark. To follow the warm front, a cold front will
pass across the area late Thursday night through Friday continuing
the chances for showers and thunderstorms.

Aforementioned zonal flow will support surface high pressure to
settle in across the Great Lakes for the weekend. However, long
range guidance continues to flip-flop with the pattern and therefore
confidence continues to remain low for a completely dry weekend.
This being said, the forecast resembles a slight chance for a shower
and afternoon thunderstorm with temperatures rebounding back towards
normal with highs in the low 80s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A slow-moving cold front will approach our region through this
evening. Coverage of showers and thunderstorms will continue to
increase through this evening (some with locally heavy rainfall
and strong gusty winds). These may produce brief/localized
reductions (mainly in visibility) to MVFR or even IFR...with VFR
conditions otherwise prevailing.

Showers and storms are possible through tonight which may cause
flight restrictions at TAF sites, especially at KROC and KART.
Low-level moisture will pool across the region and stratus is
possible across interior Southern Tier and North Country late
tonight.

Outlook...

Monday and Tuesday...VFR.

Wednesday through Friday...Restrictions possible in scattered
mainly afternoon showers and thunderstorms.

&&

.MARINE...
A slow moving cold front will then bring increasing chances of
showers and thunderstorms through tonight. Special Marine Warnings
may be needed for locally strong winds. Winds will pick up a bit
ahead and with the front, but will still remain well below any
headline criteria.

Behind the front...winds will be fairly light tonight through
Tuesday as high pressure builds in across the lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ003>006-008-013-014-
     021.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...HSK/TMA
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...AR/JJR/TMA
MARINE...AR/HSK/JJR/TMA
Hazardous weather outlook, Jul 13, 2:28 PM EDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
228 PM EDT Sun Jul 13 2025

NYZ001-002-007-010>012-019-020-085-141830-
Niagara-Orleans-Jefferson-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
228 PM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Slow moving thunderstorms are possible through tonight and may
produce heavy rainfall and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indicies could reach into the mid 90s Wednesday, especially
along the lake plains and Genesee Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
228 PM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-008-013-014-021-141830-
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
228 PM EDT Sun Jul 13 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indicies could reach into the mid 90s Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:16 AM EDTFlood WatchBUFAllegany, Cayuga, Lewis, Livingston, Monroe, Ontario and 2 more20 hr
Jul 13, 1:59 PM EDTSevere Thunderstorm WarningBUFLewis61 min
Jul 13, 4:02 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Jul 13, 4:16 PM EDTFlash Flood WarningBUFCattaraugus3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.